MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p313 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot p313 shows no trends.Trends were reviewed for complaint category, centrifuge bowl leak/break.No trends were detected for this complaint category.At the time of this report, the analysis of the returned photographs is still in process.A final report will be filed when the analysis is complete.Pqc-001568 n.S.(b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report they experienced a centrifuge bowl leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported the centrifuge bowl broke during the procedure.The customer reported the patient was in stable condition and no residual blood within the kit was returned to the patient.The kit return was requested; however, the customer discarded the kit.The customer will return photographs for investigation.
 
Additional Manufacturer Narrative
The customer complaint investigation was performed based on the customer description and the customer-supplied photographs.The kit and smart card were not returned.Visual inspection of the customer-supplied photographs showed that the centrifuge bowl had dislodged from the bowl holder during treatment.A known cause of the centrifuge bowl dislodging out of the bowl holder is that the bowl was not properly locked into the bowl holder during treatment.During lot release testing 32 kits from p313 were tested with no issues reported.A material trace of the bowl assembly and its components used to build lot p313 found no related non-conformances.A device history record (dhr) review did not result in any related non-conformances.The root cause of the bowl break is most likely due to improper installation of the centrifuge bowl into the bowl holder.No further action is required at this time.This investigation is now complete.(b)(6).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24435573
Report Number3036773437-2026-00012
Device Sequence Number10253812
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P313(17)270301
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight103 KG